Georgia, 2006Damaging Winds in Georgia, May 27, 2006
May 27, 2006 · NWS CHS · 3 events in 1 county or zone
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $103,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 27, 1:11 PM EST, 5 hours 19 minutes earlier.
Area forecast discussion, May 27, 1:11 PM EST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT SAT MAY 27 2006
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...TEMPS HAVE RISEN INTO
THE LWR-MID 90S THIS AFTN WITH A FEW UPR 90S BEING OBSERVED ACROSS
INTERIOR SE GA. MOST LOCATIONS SHOULD EASILY TOP OUT IN THE MID-UPR
90S WITH HEAT INDICES AROUND 100 DEG THROUGH ERLY EVNG. WNDS AT
EDISTO BEACH AND FOLLY BEACH HAVE RECENTLY BACKED A BIT MORE TO THE
SW SUGGESTING A SEVERELY DELAYED RESULTANT SEA BREEZE IS TRYING TO
MATERIALIZE ALONG THE SC COAST. THERE ARE NO SUCH INDICATIONS
FARTHER S ALONG THE GA COAST AS WNDS AT TYBEE ISLAND AND SAINT
SIMMONS ARE STILL SOLIDLY W. INSTABILITY IS HIGH ACROSS THE RGN
/CAPES AOA 2500 J/KG AND LI/S -6 TO -7C/ BUT WITH WLY FLOW ALOFT...
WK SFC CONVG /MAINLY ALONG THE SEA BREEZE/ AND WK SHEAR PROFILES SEE
NO REASON TO GO ANY HIGHER THAN 20 PCNT POPS ATTM. WK FNTL BNDRY WL
SAG ACROSS THE MIDLANDS AND PORTIONS OF E-CNTRL GA TNGT. THE 27/12Z
WRF IS INSISTENT THAT SOME SORT OF ORGANIZED MCS MAY BRUSH SE GA AND
FAR SRN SC AHEAD OF THE FNT LTR THIS EVNG. NOT READY TO JUMP HIGH
POPS JUST YET GIVEN CURRENT CONVECTIVE TRENDS BUT THIS IS SOMETHING
THE EVNG SHIFT WL HAVE TO MONITOR. ANOTHER MUGGY NGT IS IN STORE
WITH LOWS AROUND 70 INLAND TO THE MID 70S COAST.
WK BNDRY WL SINK THROUGH THE AREA ON SUN AS HIGH PRES BUILDS DOWN
THE LEE OF THE APPALACHIANS. BNDRY IS QUITE DIFFUSE BUT COULD
PROVIDE ENOUGH LOW-LVL CONVG TO SPARK OFF ISOLD TO SCT TSTMS DURING
THE AFTN...MAINLY S OF I-16 AND W OF I-95. PCPN CHANCES FOR THE
CHARLESTON AND TRI-COUNTY AREAS WL BE QUITE LOW AS PRONOUNCED
MID-LVL DRYING ADVECTS IN FROM THE N. HIGHS WL RANGE FROM THE LWR
90S N TO THE MID 90S S AND COOLER AT THE BEACHES WITH A DVLPG
ONSHORE FLOW. SUN NGT WL BE SOMEWHAT COOLER WITH LOWS IN THE MID-UPR
60S INLAND WITH UPR 60-LWR 70S COAST.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...MEDIUM RANGE GUIDANCE REMAINS
IN GOOD AGREEMENT EARLY IN THE EXTENDED...WITH SOLUTIONS DIVERGING A
BIT BY LATE IN THE PERIOD. H5 RIDGING IS EXPECTED TO HOLD STRONG
THROUGH MID WEEK...RESULTING IN RAIN FREE WEATHER MON THROUGH WED.
UPPER HEIGHTS BEGIN TO LOWER AND LOW LEVEL MOISTURE BEGINS TO
INCREASE LATER IN THE WEEK...AS RETURN FLOW GETS ESTABLISHED IN
ADVANCE OF NEXT FRONTAL BOUNDARY. MODEL SOLUTIONS DIFFER ON TIMING
OF THIS FRONTAL BOUNDARY THROUGH THE AREA LATE IN THE WEEK...WITH
THE GFS SUGGESTING A FRONTAL PASSAGE MAY OCCUR AS EARLY AS LATE FRI
OR FRI NIGHT. MODEL CONSENSUS HOWEVER FAVORS A FRONTAL PASSAGE LATE
SAT OR SAT NIGHT...WITH THE 00Z UKMET/00Z ECMWF/12Z CANADIAN ALL ON
BOARD WITH THIS IDEA. FORECAST WILL REFLECT MODEL CONSENSUS...WITH
SLGT CHC/LOW CHC POPS THU THROUGH SAT. TEMPERATURES THROUGH THE
EXTENDED ARE EXPECTED TO RUN SLIGHTLY ABOVE CLIMO MON AND TUE...THEN
NEAR NORMAL WED THROUGH SAT.
&&
.MARINE...SLY WNDS WL PERSIST TNGT. WK LLJ WL LIKELY BRING WNDS BACK
UP CLOSER TO 10-15 KT WITHIN 20 NM AND 15 KT BEYOND 20 NM AFT
MIDNGT. WK FNTL BNDRY WL SINK S THROUGH THE SC WTRS SUN MRNG...
LIKELY STALLING OR SLOWING DOWN NEAR THE SAVANNAH RIVER BY ERLY
AFTN. FNT WL MERGE WITH OR DSPT SUN AFTN AS THE AFTN SEA BREEZE
MOVES INLAND RESULTING IN A GENERAL ONSHORE FLOW ACROSS THE ENTIRE
MARINE AREA. AN ONSHORE FLOW WL PERSIST THROUGH SUN NGT.
HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE WESTERN ATLANTIC MON
THROUGH THU...RESULTING IN A GENERALLY EASTERLY FLOW ACROSS THE
WATERS. WINDS ARE EXPECTED TO REMAIN AOB 15 KT...WITH SEAS AOB 3 FT
MON THROUGH THU.
&&
.AVIATION...CURRENT SATELLITE IS SHOWING SOME CU DEVELOPING AROUND
THE AREA. WINDS WILL STAY AS A SW COMPONENT FOR MOST OF THE
AFTERNOON...DON/T THINK SEABREEZE WILL QUITE MAKE IT TO THE SAV
TERM. WINDS WILL START TO DECOUPLE OVERNIGHT AND BACK MORE NW TOWARD
MORNING. KEPT CB IN SAV AS ISOLATED TSTMS COULD GENERATE LATE THIS
AFTERNOON. VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST
PERIOD FOR BOTH CHS AND SAV.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
ST/JRJ/REV
Hazardous weather outlook, May 27, 3:56 AM EST, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
456 AM EDT SAT MAY 27 2006
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-281000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
456 AM EDT SAT MAY 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...A FEW THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING AND THOSE THAT DEVELOP COULD BECOME STRONG.
THE BEST COVERAGE WILL LIKELY BE ACROSS SOUTHEAST GEORGIA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, May 27, 5:52 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 9 E PERKINS 32.91N 81.80W
05/27/2006 JENKINS GA LAW ENFORCEMENT
TREES DOWN ON POWERLINES ON FRED CHANCE ROAD NEAR THE
SCREVEN COUNTY LINE. TIME ESTIMATED.
&&Special weather statement, May 27, 6:00 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
700 PM EDT SAT MAY 27 2006
GAZ087-272330-
JENKINS-
700 PM EDT SAT MAY 27 2006
...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 730 PM
EDT...
AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES NORTH OF BIRDSVILLE TO 5 MILES EAST OF MILLEN...OR ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF MILLEN TO 5 MILES EAST OF
MILLEN...MOVING SOUTH AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND PERKINS...LAWTON...BIRDSVILLE...
MILLEN...ROGERS...THRIFT...SCARBORO...FOUR POINTS...EMMALANE AND
BUTTS THROUGH 730 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, May 27, 6:06 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
706 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG BEAUFORT 32.43N 80.67W
05/27/2006 BEAUFORT SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON GOOTHEY ROAD.
0530 PM TSTM WND DMG 3 E BLUFFTON 32.24N 80.81W
05/27/2006 BEAUFORT SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN ALONG THE BLUFFTON PARKWAY.
0530 PM TSTM WND DMG BLUFFTON 32.24N 80.86W
05/27/2006 BEAUFORT SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON OLD BAILEY ROAD.
0530 PM TSTM WND DMG HILTON HEAD ISLAND 32.22N 80.75W
05/27/2006 BEAUFORT SC AIRPLANE PILOT
TREES AND POWERLINES DOWN ON SQUIRL POPE ROAD.
&&Local storm report, May 27, 6:14 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
714 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 12 NW SPRINGFIELD 32.49N 81.52W
05/27/2006 EFFINGHAM GA LAW ENFORCEMENT
TREES DOWN ON CLYO-KILDARE ROAD.
&&Special weather statement, May 27, 6:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
714 PM EDT SAT MAY 27 2006
GAZ139-280000-
COASTAL LIBERTY-
714 PM EDT SAT MAY 27 2006
...STRONG THUNDERSTORMS WILL IMPACT FAR EASTERN LIBERTY COUNTY
THROUGH 800 PM EDT...
AT 714 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BRYAN COUNTY...OR ABOUT 16 MILES
SOUTHEAST OF RICHMOND HILL...MOVING SOUTH AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THROUGH 800 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 27, 6:22 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
722 PM EDT SAT MAY 27 2006
GAZ099-100-280000-
BULLOCH-CANDLER-
722 PM EDT SAT MAY 27 2006
...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY AND BULLOCH COUNTY
THROUGH 800 PM EDT...
AT 722 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES WEST OF BLITCH TO UNION...OR ALONG A LINE EXTENDING FROM 11
MILES NORTHWEST OF STATESBORO TO 7 MILES NORTH OF METTER...MOVING
EAST AT 15 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP OR MOVE
INTO THESE COUNTIES WILL AFFECT AREAS IN AND AROUND
UNION...SHAMROCK...OLIFFTOWN...METTER...CANOE...ALINE...PORTAL...
PARISH...CLITO...BLITCH AND PULASKI THROUGH 745 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Thunderstorm Wind, Jenkins
- When
- May 27, 6:30 PM EST
- Where
- Jenkins County, 3 mi SW of Millen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.800, -81.983
Trees down along Highway 25 near the Ogeechee River.
Thunderstorm Wind, Jenkins
- When
- May 27, 6:40 PM EST
- Where
- Jenkins County, 2 mi NW of Millen
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.820, -81.967
Several planes overturned by high winds at private landing strip northwest of Millen on Old Lewisville Road.
Thunderstorm Wind, Jenkins
- When
- May 27, 6:45 PM EST
- Where
- Jenkins County, 3 mi W of Millen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.817, -81.950
Trees down along Highway 17.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Nevada, May 27, 20061 death · 1 event
- High Wind in Iowa, May 27, 2006$135,000 · 70 kt wind · 7 events
- Damaging Winds in Georgia, May 27, 2006$102,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Texas, May 27, 2006$50,000 · 1.75 in hail · 6 events
- Damaging Wind in North Dakota, May 27, 2006$50,000 · 70 kt wind · 1 event
- Damaging Winds in South Carolina, May 27, 2006$37,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in South Carolina, May 27, 2006$30,000 · 60 kt wind · 2 events
- Hail in Nebraska, May 27, 2006$30,000 · 1 in hail · 1 event
- Damaging Wind in Tennessee, May 27, 2006$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, May 27, 2006$16,000 · 1 in hail · 11 events
- Hail and Damaging Wind in Iowa, May 27, 20062 injured · $5,000 · 1 in hail · 4 events
- Hail and Damaging Wind in Wisconsin, May 27 to 28, 2006$3,000 · 2 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513169, 5513170, 5513239.